MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional: unknown.Occupation: unknown.Based on our initial investigation, the root cause of the problem could not be identified yet.The actual sample for return is not yet received as of this time hence we could not provide detailed information of its actual condition.Evaluation will be conducted once the actual sample is received.Retention samples were visually inspected and confirmed free from defects that will affect activation of safety sheath.Related functional test conducted on samples such as sheath activation and deactivation were all passed.Lot history files of the complaint lot were checked and no related nonconformity or irregularity was noted that may lead to failure in safety sheath activation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that the nursing staff reported that the following mckesson needle was to flimsy (the cap did not click/lock into place after the injection/administration) and may pose potential safety/injury issues.Additional information was received on 26april2021: nurses reported the needles were flimsy making it difficult to click into safety to activate.It has been confirmed that no needle sticks incurred, among the nurses, and the patients was not affected in any way.Patients received their medications being delivered as intended for emergency psychiatric care.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section d9, update section h3, and to provide the completed investigation results.Based on the result of the investigation, the root cause of the complaint could not be identified.The actual sample was not returned for investigation instead, 40 unused same lot samples were received.No related defects were noted on the retention and received samples that may cause difficulty or problems in the activation of the device.Related functional tests conducted on the samples such as sheath activation and deactivation were all passed.The received samples were also subjected to simulation wherein the safety sheath was activated with a one-handed technique on a hard and flat surface in a quick and firm motion.An audible click was heard indicating successful safety activation.The needle is fully engaged under the lock (sheath tooth) and no difficulty was encountered during activation.We have series of visual in-process inspections to detect an abnormality on the sheath and collar.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems.Components are checked for any presence of defects such as tooth flash, missing tooth, damaged collar ear, and over or under insertion of the collar to the hub.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Prior to shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Lot history files of the complaint lot were checked and no related nonconformity or irregularity was noted that may lead to failure in safety sheath activation.We advise to follow the instructions for use (ifu) for the proper usage of the syringe with safety needle (sg2) indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
MCKESSON PREVENT HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key11841682
Report Number3003902955-2021-00015
Device Sequence Number19969884
Product Code MEG
UDI-Device Identifier30612479179067
UDI-Public30612479179067
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue Number102-SN3C231S
Device Lot Number200720D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG INJECTION.